the best way for a diabetic (that is awake) that's sugar is too low is to rub oral glucose on their gums and squirt it under their tongue and swallow it that is the best way but not always availible 2nd best is to put a couple of teaspoons of sugar in a glass of orange juice stir it up and have them drink it - if they are not awake you need to call 911 get an ambulance and pending on the situation the paramedic should start an IV and inject what's called D50 (basiclly pure liquidfied sugar) which is injected right into the bloodstream
I have hypoglycima which means my sugar drops alot. I don't have diabetes. Anyway they told me to eat two tablespoons of peanut butter or drink a half of cup of juice or drink a half a cup of reg coke or eat two tablespoons of white sugar(thats nasty and doesn't normally work fast) or eat a piece of bread.
Juice works the fastest and the most often peanut butter is the second best.
orange juice but it's a temparary fix
If you are in really bad hypoglycemia you can mix a spoonful of sugar in a glass of orange juice and it should do the trick. No orange juice. Take the sugar straight or a spoonful of honey or molasses will do the trick.
there are several ways in which one can take when there is no insulin available during hypoglycemic episodes:
1. 4-8 ounces of softdrinks
2. 4-8 ounces of fruit juice
3. 1 tbsp sugar
4. 5mL honey/karo syrup/corn syrup
5. 4-6 pieces candy/life savers
6. 2 pcs graham
in the hospital, during emergency, one could opt:
1. epineprhine (1:1000 SQ)
2. IV of glucose in water (D50W)
these are the things i learned in nursing school... hope it helps...
Regular cokes!! they are nearly pure sugar in the first place.
I really prefer to fill my coffee with sugar than to try to get past the fizzy of coke.
I would guess juice, its a liquid and liquids absorb faster
Orange juice is typically the choice of most diabetics to treat a low sugar episode (assuming, of course, that they are still conscious and able to swallow liquids). Glucose gel is also effective, as are glucose tablets. OJ just tastes better.
A person should NEVER be given anything by mouth if they are unconscious or suffering from altered mental status (they can choke too easily). If that happens, call 911 immediately.
The person should wait 10 minutes and check their sugar again. If it is still low, another glass of OJ would be a good idea.
The person should eat a meal so the cycle isn't repeated. Check sugars hourly for 4-6 hours in order to make sure a stable level is maintained. A dose of insulin may be needed also as there are times when a person can treat a low and end up at the other end of the scale.
The fastest way is a product sold for diabetics -- glucose in a tube. Straight glucose will absorb the fastest in your body.
The second best thing is liquid orange juice.